MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the patient's right eye, the surface was found to be creased.The iol was removed.No further information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy.Section d6a: implant date: not applicable, as lens was removed in the initial surgery.Section d6b: explant date: not applicable, as lens was removed in the initial surgery.Section e1: initial reporter first & last name: unknown/not provided, as information was asked but it was not provided.Section e1: email address: unknown/not provided, as information was asked but it was not provided.Section e1: initial reporter telephone number: (b)(6).Section h3 (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: 16 june 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, two cracks in the lens could be identified.One haptic could also be observed to be damaged.The complaint issue of a creased surface was not confirmed during product evaluation.The observed issue is similar to the reported complaint issue.However, based on the complaint investigation results, the observed issues during product evaluation could not be confirmed to be related to the manufacturing or design process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17101842
Report Number3012236936-2023-01397
Device Sequence Number19330011
Product Code HQL
UDI-Device Identifier05050474529021
UDI-Public(01)05050474529021(17)280225
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030205
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale